MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-23
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Thrombosis (2100)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical devices continued: guide wire: medtronic zinger; stent: xience alpine (2 - 4.0x15) the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effect of thrombosis is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after successfully deploying the stent, manipulation to remove the stuck guide wire as force was applied resulted in the reported material deformation and the reported device damaged by another device.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The other two xience alpines (4.0 x 15) referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right coronary artery (rca).A 4.0 x 38 mm xience alpine stent delivery system was being advanced; however, the device could not cross the lesion due to the anatomy.A 4.0 x 15 mm xience alpine stent was deployed in the distal rca.A 4.0 x 23 mm xience alpine stent was deployed in the mid rca, overlapping the distal stent.A 4.0 x 15 mm xience alpine stent was deployed in the proximal rca, overlapping the middle stent.There were no issues during deployment; however, when attempting to remove the non-abbott guide wire, the wire was stuck in the stents and could not be removed.Several attempts were made to remove the guide wire with balloon catheters, but it could not be removed.Force was applied to try to remove the guide wire, but it started crumpling the proximal and middle stents.The physician pulled hard on the guide wire and it separated leaving approximately 2 cm of the guide wire in the rca and sticking out of the ostium.The patient had st elevation and angiography confirmed thrombosis in the entire length of the rca.The patient was prepped and sent for bypass surgery.There was a clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6517120
Report Number2024168-2017-03545
Device Sequence Number13592656
Product Code NIQ
UDI-Device Identifier08717648199639
UDI-Public(01)08717648199639(17)191125(10)6112141
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2019
Device Catalogue Number1125400-23
Device Lot Number6112141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE CONCOMITANT MEDICAL DEVICES UNDER H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age63 YR
Patient Weight116